Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 221, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Nov 18, 2017, 2:39 PM CST for Daviess County, Kentucky. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2017, 2:39 PM CST (20:39 UTC)
- Expired
- Nov 18, 2017, 3:06 PM CST
- In force
- 27 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Daviess County, KY
The radar
The Evansville,IN radar (KVWX), 81 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 18, 11:04 AM CST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 559 m²/s²
- 0-3 km storm-relative helicity
- 544 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 18, 1:20 PM CST, 1 hour 19 minutes earlier.
Area forecast discussion, Nov 18, 1:20 PM CST, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
120 PM CST Sat Nov 18 2017
.SHORT TERM...(Tonight through Monday night)
Issued at 119 PM CST Sat Nov 18 2017
In the very short term, departing thunderstorms and gusty gradient
winds will be the primary concern early this evening.
Showers/thunderstorms will exit the SE part of the FA by sunset as
the sruface cold front moves east into central KY. Gradient winds
will gradually decrease this evening as the surface low in the
vicinity of Lake Erie races northeast tonight. As such, will
maintain the current Wind Advisory strategy, allowing for a 00Z
expiration over the west half of the FA and a 03Z expiration across
the east half of the FA - the approximate times advisory criteria
values are no longer met.
Strong cold air advection behind the surface front will plummet
temps to freezing or below tonight. A cold NW flow aloft will set up
over the area in the wake of the departing 500mb trough. Despite
full sunshine Sunday temps will only rise into the 40s with max
temps north of Highway 13 in southern IL to around OWB only reaching
the lower 40s. Temperatures will rebound a bit on Monday as return
flow sets up west of the surface high moving on to the east of our
area and upper pattern trending to a more westerly flow.
.LONG TERM...(Tuesday through Saturday)
Issued at 119 PM CST Sat Nov 18 2017
While both the Euro and GFS 12Z deterministic runs both still
feature the dry cold fropa for the FA Tuesday pm/evening, the GFS
is much more robust as it stacks and closes Low pressure aloft
over the Tennessee valley by midday Wednesday. As a result, its
heights are some 100 meters lower at H5 than the Euro, and
presumably leads to colder output temps. This nuance aside, there
are little other differences in the solution for the long term.
Surface high pressure anchors the forecast thereafter,
prevailing/dominant throughout the Ms/Oh/Tn river valleys,
drifting slowly eastward with time toward the Thanksgiving Holiday
weekend.
The net result...a dry forecast that starts out seasonally mild
in the prefrontal airmass Tuesday, with highs in the upper 50s,
and the cold fropa Tue night brings the shot of cold air, with
lows from the mid 20s north to around 30 south. Wednesday looks to
be the coldest blast of air, with highs struggling into the upper
30s and lower 40s, and Wed night lows solidly in the mid 20s
Fa-wide. Thanksgiving day will moderate thru the 40s for
highs/30s for lows...and as high pressure shifts eastward...return
flow southerlies will commence a warming period that will rebound
temps on a move back closer to seasonal norms as we finish out
the week/and the forecast.
&&
.AVIATION...
Issued at 119 PM CST Sat Nov 18 2017
Showers are possible behind the line of storms late this afternoon,
mainly at KEVV and KOWB. Gradients wind gusts AOA 30 knots will
gradually subside this evening. Otherwise MVFR Cigs will dominate
this afternoon with temporarly restricted visibilities mainly as
line of storm passes. The winds should diminish from 00z-06z and
continue from the NW. Skies will clear tonight.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory until 6 PM CST this evening for ILZ075-080-081-084-
085-088-089-092-093.
Wind Advisory until 9 PM CST this evening for ILZ076>078-082-083-
086-087-090-091-094.
MO...Wind Advisory until 6 PM CST this evening for MOZ076-086-087-100-
107>112-114.
IN...Wind Advisory until 9 PM CST this evening for INZ081-082-085>088.
KY...Wind Advisory until 6 PM CST this evening for KYZ001>004.
Wind Advisory until 9 PM CST this evening for KYZ005>022.
&&Hazardous weather outlook, Nov 18, 2:22 PM CST, 17 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 222 PM CST Sat Nov 18 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-191100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 222 PM CST Sat Nov 18 2017 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Thunderstorms, including the chance of strong to severe storms, will remain possible late this afternoon and early this evening, mainly for southwest Indiana and western Kentucky. Locally damaging wind gusts with storms are possible, but strong winds behind the front are also possible over southern Illinois and southeast Missouri. A Severe Thunderstorm Watch remains in effect for part of the Area until 5 pm, and A Wind Advisory remains in effect for all of the area into the evening hours. Refer to the Watch and Advisory products for details. In addition, Locally heavy rain may temporarily reduce visibility, or cause localized ponding of water on roadways, as the storms make passage. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay their severe weather and wind reports as quickly as possible.
In the hours before
Local storm report, Nov 18, 2:18 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
218 PM CST SAT NOV 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM TSTM WND GST EVANSVILLE 37.98N 87.54W
11/18/2017 E55 MPH VANDERBURGH IN TRAINED SPOTTER
WIND GUSTS 50 TO 55 MPH WITH TORRENTIAL RAINFALL.
&&
SMITTYLocal storm report, Nov 18, 2:19 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
219 PM CST SAT NOV 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND GST HENDERSON 37.84N 87.58W
11/18/2017 M53 MPH HENDERSON KY AWOS
&&
SMITTYLocal storm report, Nov 18, 2:27 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
227 PM CST SAT NOV 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM TSTM WND DMG EVANSVILLE 37.98N 87.54W
11/18/2017 VANDERBURGH IN UTILITY COMPANY
ESTIMATED 250 CUSTOMERS WITHOUT POWER.
&&
SMITTYLocal storm report, Nov 18, 2:30 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
230 PM CST SAT NOV 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG PADUCAH 37.07N 88.64W
11/18/2017 MCCRACKEN KY TRAINED SPOTTER
REPORTED POWER OUTAGES THROUGHOUT THE COMMUNITY.
&&
SMITTYLocal storm report, Nov 18, 2:31 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
231 PM CST SAT NOV 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND GST BOONVILLE 38.05N 87.27W
11/18/2017 M52 MPH WARRICK IN BROADCAST MEDIA
MEASURED AT COURTHOUSE SQUARE.
&&
SMITTYLocal storm report, Nov 18, 2:34 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
234 PM CST SAT NOV 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND GST MARION 37.33N 88.08W
11/18/2017 M51 MPH CRITTENDEN KY AWOS
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 12:56 PM CST | Special Weather Statement | PAH | Ballard | 64 min |
| Nov 18, 1:20 PM CST | Severe Thunderstorm Warning | PAH | Ballard | 27 min |
| Nov 18, 1:44 PM CST | Severe Thunderstorm Warning | PAH | Ballard, McCracken | 32 min |
| Nov 18, 1:54 PM CST | Special Weather Statement | PAH | Crittenden, Daviess, Henderson, Hopkins, McLean, Union and 1 more | 66 min |
| Nov 18, 2:11 PM CST | Special Weather Statement | PAH | Caldwell, Calloway, Livingston, Lyon, Marshall | 64 min |
| Nov 18, 2:56 PM CST | Special Weather Statement | PAH | Christian, Muhlenberg, Todd, Trigg | 64 min |
| Nov 18, 3:04 PM CST | Severe Thunderstorm Warning | PAH | Christian, Muhlenberg, Todd | 41 min |
| Nov 18, 3:29 PM CST | Severe Thunderstorm Warning | PAH | Christian, Todd | 31 min |
| Nov 18, 11:53 AM CST | Severe Thunderstorm Warning | PAH | Jackson, Perry | 37 min |
| Nov 18, 12:01 PM CST | Severe Thunderstorm Warning | PAH | Jefferson | 29 min |
| Nov 18, 12:27 PM CST | Severe Thunderstorm Warning | PAH | Franklin, Hamilton, Wayne | 48 min |
| Nov 18, 1:09 PM CST | Special Weather Statement | PAH | Edwards, Wabash, White | 66 min |
| Nov 18, 12:07 PM CST | Severe Thunderstorm Warning | PAH | Butler | 23 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.